Pennsylvania, 2007

Heavy Snow in Pennsylvania, February 13 to 14, 2007

February 13 to 14, 2007 · NWS CTP · 11 events in 11 counties and zones

A major winter storm brought heavy snow to central Pennsylvania from the early morning hours of February 13th through the late afternoon of the 14th.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A major winter storm brought heavy snow to central Pennsylvania from the early morning hours of February 13th through the late afternoon of the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 13, 3:50 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 13, 3:50 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 AM EST TUE FEB 13 2007

.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...

ANY WAY YOU SLICE IT...THIS WILL BE A STORM THAT WILL STICK IN OUR
MEMORY FOR QUITE SOME TIME WITH RESPECT TO WIDESPREAD VERY HEAVY
SNOW...AND PERHAPS SOME HEAVY ICE ACCUMULATION ACROSS OUR FAR SE
ZONES NEAR KTHV AND KLNS.

LOW PRESSURE /1002 HPA/ OVER THE SOUTHERN MISS VALLEY EARLY THIS
MORNING...IS LINKED TO THE LEFT EXIT REGION OF A 135 KT SOUTHERN
STREAM UPPER JET ACROSS THE LOWER RIO GRANDE VALLEY. THIS LOW WILL
MOVE ENE THROUGH THE TENN VALLEY LATE TODAY BEFORE WEAKENING AS A
STRONG COUPLED JET STRUCTURE AND NEG TILT UPPER TROUGH FOCUSES
INTENSE UVVEL AND RAPID SFC CYCLOGENESIS NEAR THE VA/NC COAST EARLY
WED MORNING. THIS STORM WILL QUICKLY DEEPEN TO BELOW 980 HPA OFF THE
NEW JERSEY/LONG ISLAND COAST WED AFTERNOON.

STEADY SNOW WILL OVERSPREAD THE SOUTHERN AND WESTERN ZONES DURING
THE EARLY TO MID MORNING HOURS...AND LIKELY BEGIN ACROSS THE NE NEAR
OF BEFORE THE NOON HOUR.

VERY STRONG AND PERSISTENT 850-700 HPA FRONTOGENESIS AND
CORRESPONDING UVVEL WILL OCCUR FROM LATER THIS AFTERNOON THROUGH WED
MORNING...ESP ACROSS THE NRN HALF OF PENN. THIS AREA OF INTENSE
UPWARD FORCING WILL SHIFT TO THE SUSQ VALLEY AND POINTS EAST WED
AFTERNOON AND EVENING.

THE BEST VERTICAL MOTION IS LOCATED NEAR OR JUST A FEW KFT BELOW THE
MAX DENDRITIC SNOW GROWTH THERMAL RIBBON THROUGH THE FIRST HALF OF
TONIGHT WHICH WILL SUPPORT WIDESPREAD MODERATE TO HEAVY SNOW.
SNOWFALL RATES OF 1 TO 2 INCHES AREA LIKELY ACROSS THE CENTRAL AND
NORTH LATE TODAY THROUGH TONIGHT. A WEDGE OF SLIGHTLY ABOVE FREEZING
AIR WILL BE PUSHED NW BY AN IMPRESSIVE 60-65 KT SOUTH TO SE LLVL JET
/RANKING 3-4 STANDARD DEVIATIONS FROM NORMAL IN BOTH THE U AND V
COMPONENTS/...CAUSING A MIX OR CHANGE TO SLEET ACROSS SCENT PENN AND
THE MIDDLE/LOWER SUSQ VALLEY LATER TONIGHT.

00Z MREF PLUME DIAGRAMS SHOW BETWEEN 1.25 AND 1.50 INCHES OF QPF
FALLING ALMOST ENTIRELY IN THE FORM OF SNOW NORTHWEST OF A LINE FROM
KIDI TO KUNV AND KELM WITH SNOW WATER RATIOS EXPECTED TO BE BETWEEN
14:1 AND 18:1. THIS LEADS TO 36 HOUR STORM TOTAL SNOWFALL OF
ROUGHLY 16 TO 24 INCHES WITH THE NCENT MTNS COMING IN ON TOP AS SOME
AREAS COULD SEE OVER 2 FEET IF COLD CONVEYOR BELT/TRAILING
DEFORMATION SNOWS LINGER THROUGH MUCH OF WED AFTERNOON.

NEAR AND TO THE SE OF A LINE FROM KJST TO KUNV AND KIPT...AROUND AN
INCH OF QPF WILL FALL AS SNOW...WITH AROUND ONE HALF INCH FALLING AS
A SLEET. THIS SHOULD HOLD DOWN ACCUMULATIONS A TAD...BUT STILL A
HEFTY 12 TO 18 INCHES OF SNOW CAN BE EXPECTED BY WED
AFTERNOON.

ACROSS THE SE...AFTER SEVERAL INCHES OF SNOW TODAY INTO THIS
EVENING...WE/RE LOOKING AT A PROBABLE CHANGEOVER TO ALL SLEET AND
FREEZING RAIN TONIGHT AND WEDNESDAY MORNING...BEFORE A CHANGE BACK
TO A PERIOD OF STEADY SNOW LATE WED MORNING THROUGH THE AFTERNOON
HOURS.

00Z MREF AND 03Z SREF EACH SHOW A 2 INCH...36 HOUR QPF BULLSEYE OVER
THE NORTH OR EASTERN PORTION OF OUR CWA /THE SREF ACROSS THE SUSQ
VALLEY WITH THE MREF BETWEEN KUNV AND KELM/. THIS SUPPORTS ARE
CURRENT PROJECTIONS AND TRENDS TOWARD HIGHER SNOW AMOUNTS...ESP FOR
CENTRAL AND NRN PENN.

CURRENT WINTER STORM...AND HEAVY SNOW WARNING LOOK IN GREAT SHAPE.
WILL BE ADJUSTING TOTAL SNOWFALL UPWARD THOUGH...MAINLY ACROSS
CENTRAL AND NORTHERN PENN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...

A RETURN OF BITTERLY COLD AIR...AND BLOWING AND DRIFTING SNOW WILL
PROLONG POOR TRAVEL CONDITIONS WEDNESDAY NIGHT INTO THURSDAY.

NO CHANGES MADE AT THIS POINT TO THE EXTENDED/LATE WEEK AND WEEKEND
PORTION OF THE FCST.

&&

.AVIATION /09Z-06Z/...

DETERIORATING WEATHER CONDITIONS WILL HAVE A SIGNIFICANT IMPACT ON
AVIATION OVER THE NEXT 24-36 HOURS AS A WINTER STORM AFFECTS THE
REGION.

EARLY THIS MORNING CONDITIONS REMAIN VFR...BUT DEVELOPING STORM IN
TENNESSEE VALLEY HAS LOWER CIGS AND LIGHT SNOW KNOCKING ON THE DOOR
TO OUR SOUTHWEST.  THESE WILL SPREAD FROM SW TO NE BETWEEN 10Z-13Z
INITIALLY BRINGING MVFR CONDITIONS AND THEN DROPPING TO WIDESPREAD
IFR EARLY THIS AFTERNOON IN THE WEST AND BY LATE AFTERNOON IN THE
EAST.  THE VERY LOW CIGS AND REDUCED VISIBILITIES FROM HEAVY SNOW
AND SLEET /AND FREEZING RAIN IN THE LOWER SUSQ VALLEY INCLUDING
KMDT/ WILL PERSIST THROUGH TONIGHT AS STORM REDEVELOPS OFF THE EAST
COAST AND PUSHES NORTHWARD INTO NEW ENGLAND.  PRECIP BEGINS TO TAPER
OFF WED MORNING...AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z
WED BEFORE AN IMPROVEMENT TO MVFR.  CONDITIONS WILL IMPROVE FURTHER
BY WED NIGHT IN THE CENTRAL MOUNTAINS AND SUSQ VALLEY...BUT MVFR
WILL PERSIST IN THE HIGHER ELEVATIONS WITH SCATTERED SNOW SHOWERS.

WINDS AT THE SURFACE WILL START OFF LIGHT FROM THE NORTHEAST AND
BECOME EASTERLY AT 10-15 MPH THROUGH TONIGHT.  IN THE WAKE OF THIS
STORM SYSTEM ON WED...WINDS QUICKLY TURN NORTHWEST AND INCREASE TO
15-25 MPH WITH HIGHER GUSTS.  925MB WINDS /AROUND 1500-2000 FT/ WILL
REMAIN FROM THE EAST...AND IN THE SUSQ VALLEY WILL INCREASE TO NEAR
40 KTS.  A BIT HIGHER AT 850MB SOUTHEAST WINDS WILL DEVELOP TODAY
AND INCREASE TO 40 KTS BY 00Z.  BY 06Z IN THE SUSQ VALLEY THEY WILL
INCREASE FURTHER TO 50-55 KTS.  BECAUSE THESE WINDS WILL TRANSPORT
SOME WARMER TEMPS INTO THE LOWER SUSQ...THIS REGION WILL ALSO BE THE
MOST SUSCEPTIBLE TO ICING BELOW THIS WARM LAYER IN THE LOWER
3000-5000 FT OF THE ATMOSPHERE AS FREEZING RAIN AND SLEET FALL TO
THE SURFACE.  WINDS AT 925MB AND 850MB WILL ALSO BE TURNING NW BY
WED AFTERNOON AND INCREASING.  EXPECT WIND SPEEDS OF 30-50 KTS TO
BRING A BUMPY RIDE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 9 AM THIS MORNING TO 4 PM EST
WEDNESDAY FOR PAZ004>006-010>012-017-018-037-041-042.

WINTER STORM WARNING FROM 9 AM THIS MORNING TO 4 PM EST
WEDNESDAY FOR PAZ045-046-049>053-058.

WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR PAZ024-033.

WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR PAZ019-
025>028-034>036-056-057-059-063>066.

&&

SHORT TERM...LAMBERT
LONG TERM...LAMBERT
AVIATION...RXR
Hazardous weather outlook, Feb 13, 6:28 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 AM EST TUE FEB 13 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-141130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
628 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

...A HEAVY SNOW WARNING IS IN EFFECT ACROSS THE NORTHERN MOUNTAINS OF
PENNSYLVANIA FROM 9 AM TODAY THROUGH WEDNESDAY AFTERNOON...

...WINTER STORM WARNINGS COVER THE REMAINDER OF CENTRAL PENNSYLVANIA
THROUGH 4 PM WEDNESDAY...

SNOW WILL GRADUALLY OVERSPREAD THE REGION FROM THE SOUTHWEST THIS
MORNING...AND BECOME HEAVIER THIS AFTERNOON. ACCUMULATIONS BY DUSK
WILL LIKELY RANGE FROM 3 OR 4 INCHES NORTHEAST OF
WILLIAMSPORT...TO AS MUCH AS 8 INCHES ACROSS THE LAUREL HIGHLANDS
NEAR JOHNSTOWN AND SOMERSET.

A LAYER OF SLIGHTLY ABOVE FREEZING AIR WILL PUSH INTO THE STATE
FROM THE SOUTH OVERNIGHT...LIKELY CAUSING THE SNOW TO CHANGE TO
SLEET AND FREEZING RAIN ACROSS THE SOUTHERN TIER COUNTIES AND
LOWER SUSQUEHANNA RIVER VALLEY. SIGNIFICANT ICE ACCUMULATION OF
OVER ONE QUARTER OF AN INCH IS POSSIBLE LATE TONIGHT AND WEDNESDAY
MORNING ON TOP OF SEVERAL INCHES OF SNOW FROM HARRISBURG...SOUTH
AND EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANY MIXED PRECIPITATION ACROSS THE SOUTH CENTRAL MOUNTAINS AND
SUSQUEHANNA VALLEY EARLY WEDNESDAY WILL CHANGE
BACK TO ALL SNOW BY THE AFTERNOON AS THE LOW PRESSURE AREA
INTENSIFIES OFF THE NEW JERSEY COAST. ADDITIONAL SIGNIFICANT
ACCUMULATION OF SNOW IS LIKELY ACROSS THE CENTRAL SUSQUEHANNA
VALLEY AND NORTH CENTRAL MOUNTAINS OF PENNSYLVANIA ON WEDNESDAY.

STORM TOTAL SNOWFALL WILL RANGE FROM 6 TO 10 INCHES ACROSS THE
SOUTHERN TIER COUNTIES...AND LOWER SUSQUEHANNA VALLEY...WITH A
GENERAL 12 TO 18 INCHES OF SNOW FALLING ACROSS MUCH OF CENTRAL
PENNSYLVANIA TO THE NORTH OF ROUTE 22. THE HEAVIEST SNOW WILL FALL
ACROSS THE NORTHERN MOUNTAINS WHERE 18 TO 24 INCHES IS LIKELY.

AS EASTERLY WINDS INCREASE TONIGHT...THEN SWITCH TO THE NORTH AND
NORTHWEST ON WEDNESDAY...SIGNIFICANT BLOWING AND DRIFTING OF THE
SNOW WILL OCCUR. NEAR BLIZZARD CONDITIONS COULD OCCUR LATER
TONIGHT ACROSS THE RIDGES...AND IN MANY AREAS OF CENTRAL AND
NORTHERN PENNSYLVANIA ON WEDNESDAY WITH WIND GUSTS OVER 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY REPORTS OF SNOW ACCUMULATION AND ICE
ACCUMULATION VIA OUR WEBSITE AT WEATHER.GOV/STATECOLLEGE /ALL
LOWER CASE/.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 heavy snow. Local standard time, as filed.

Heavy Snow, Clearfield

When
February 13, 7:00 AM EST to February 14, 6:00 PM EST
Where
Clearfield forecast zone
Reported by
Emergency Manager
Coordinates
41.000, -78.474 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Clearfield County, snow accumulated 9 to 11 inches.

Heavy Snow, Northern Centre

When
February 13, 7:00 AM EST to February 14, 7:00 PM EST
Where
Northern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Northern Centre County, snow accumulated 11 to 12 inches.

Heavy Snow, Cameron

When
February 13, 9:00 AM EST to February 14, 6:00 PM EST
Where
Cameron forecast zone
Reported by
Emergency Manager
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Cameron County, snow accumulated 9 to 14 inches.

Heavy Snow, Elk

When
February 13, 9:00 AM EST to February 14, 6:00 PM EST
Where
Elk forecast zone
Reported by
Emergency Manager
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Elk County, snow accumulated about 9 inches.

Heavy Snow, Northern Clinton

When
February 13, 10:00 AM EST to February 14, 7:00 PM EST
Where
Northern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Northern Clinton County, snow accumulated 10 to 13 inches.

Heavy Snow, McKean

When
February 13, 11:00 AM EST to February 14, 6:00 PM EST
Where
McKean forecast zone
Reported by
Emergency Manager
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In McKean County, snow accumulated 11 to 14 inches.

Heavy Snow, Warren

When
February 13, 11:00 AM EST to February 14, 4:00 PM EST
Where
Warren forecast zone
Reported by
Emergency Manager
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Warren County, snow accumulated 12 to 17 inches.

Heavy Snow, Northern Lycoming

When
February 13, 12:00 PM EST to February 14, 8:00 PM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Northern Lycoming County, snow accumulated 10 to 12 inches.

Heavy Snow, Potter

When
February 13, 2:00 PM EST to February 14, 7:00 PM EST
Where
Potter forecast zone
Reported by
Emergency Manager
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Potter County, snow accumulated about 14 inches.

Heavy Snow, Sullivan

When
February 13, 3:00 PM EST to February 14, 9:00 PM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Sullivan County, snow accumulated about 14 inches.

Heavy Snow, Tioga

When
February 13, 4:00 PM EST to February 14, 8:00 PM EST
Where
Tioga forecast zone
Reported by
Emergency Manager
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th bringing heavy snow to the region. In Tioga County, snow accumulated 12 to 14 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11677, 11682, 11676, 11678, 11683, 11680, 11693, 11684, 11690, 11691, 11692.